Mixing up letters and numbers can be a big source of med errors

Mixing up letters and numbers can be a big source of med errors.

Poor handwriting and tricky computer fonts can often be misinterpreted. For example, confusing the number "3" for the number "8" in a date of birth can lead to the wrong patient getting the wrong med.

Scan incoming Rxs before entering them into the computer...and clarify any questionable orders. An Rx written as "NovoLog 5 u" can easily look like "NovoLog 54"...since the letter "u" and the number "4" look similar on a poorly written or faxed copy.

Practical advice for a better career, with unlimited access to CE

Pharmacy Technician's Letter includes:

  • 12 issues every year, with brief articles about new meds and hot topics
  • 200+ CE courses, including the popular CE-in-the-Letter
  • Helpful, in-depth Technician Tutorials
  • Access to the entire archive

Already a subscriber? Log in

Volume pricing available. Get a quote